Alert archive / Kansas / Tornado Warnings in 2007

Tornado Warning 6, NWS Topeka, KS

February 28, 2007Coffey County, Lyon County, Osage County, Kansas

NWS Topeka, KS issued this tornado warning at Feb 28, 2007, 9:42 PM CST for Coffey County, Lyon County, Osage County, Kansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2007, 9:42 PM CST (03:42 UTC)
Expired
Feb 28, 2007, 10:30 PM CST
In force
48 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

Counties Coffey County, KS, Lyon County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 70 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 9:46 PM CSTHAIL 1.758 Ene Emporia, KS
Feb 28, 10:09 PM CSTHAIL 1Olivet, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 5:07 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2552 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KTOP 010342
TORTOP
KSC031-111-139-010430-
/O.NEW.KTOP.TO.W.0006.070301T0342Z-070301T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
942 PM CST WED FEB 28 2007

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN COFFEY COUNTY IN EAST CENTRAL KANSAS
  EAST CENTRAL LYON COUNTY IN EAST CENTRAL KANSAS
  SOUTHERN OSAGE COUNTY IN EAST CENTRAL KANSAS

* UNTIL 1030 PM CST

* AT 941 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NEOSHO
  RAPIDS...OR ABOUT 8 MILES EAST OF EMPORIA...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEOSHO RAPIDS...
  LEBO...
  MELVERN LAKE...
  OLIVET...
  WAVERLY...
  MELVERN...
  QUENEMO...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 137 AND 168.

IF A TORNADO APPROACHES...GO TO A BASEMENT OR SEEK SHELTER IN A
HALLWAY OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING. USE BLANKETS
OR PILLOWS TO COVER YOUR HEAD AND ALWAYS STAY AWAY FROM WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3846 9608 3832 9606 3835 9551 3861 9551

$$
3 follow-up statements
000 
WWUS53 KTOP 010401
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1000 PM CST WED FEB 28 2007

KSC111-010410-
/O.CAN.KTOP.TO.W.0006.000000T0000Z-070301T0430Z/
LYON-
1000 PM CST WED FEB 28 2007

...THE TORNADO WARNING FOR LYON COUNTY HAS BEEN CANCELLED...

THE ORIGINAL STORM THAT PROMPTED THE TORNADO WARNING FOR LYON COUNTY 
HAD MOVED EAST OF THE COUNTY.  HOWEVER...ANOTHER SEVERE STORM WAS 
MOVING THROUGH THE SOUTH SIDE OF LYON COUNTY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3850 9595 3838 9594 3839 9551 3861 9551

$$

KSC031-139-010430-
/O.CON.KTOP.TO.W.0006.000000T0000Z-070301T0430Z/
OSAGE-COFFEY-
1000 PM CST WED FEB 28 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CST FOR NORTHERN
COFFEY AND SOUTHERN OSAGE COUNTIES...

AT 958 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
STORM WAS LOCATED NEAR LEBO...OR ABOUT 19 MILES EAST OF EMPORIA...
MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
OLIVET...WAVERLY...MELVERN AND QUENEMO.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 145 AND 168.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3850 9595 3838 9594 3839 9551 3861 9551

$$
000 
WWUS53 KTOP 010414
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1014 PM CST WED FEB 28 2007

KSC031-139-010430-
/O.CON.KTOP.TO.W.0006.000000T0000Z-070301T0430Z/
OSAGE-COFFEY-
1014 PM CST WED FEB 28 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CST FOR EXTREME
NORTHEASTERN COFFEY AND SOUTHEASTERN OSAGE COUNTIES...

AT 1011 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
STORM WAS LOCATED 5 MILES SOUTHWEST OF MELVERN...OR ABOUT 26 MILES
WEST OF OTTAWA...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
MELVERN AND QUENEMO.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 156 AND 168.

IF A TORNADO APPROACHES...GO TO A BASEMENT OR SEEK SHELTER IN A
HALLWAY OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING. USE BLANKETS
OR PILLOWS TO COVER YOUR HEAD AND ALWAYS STAY AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3851 9573 3841 9573 3841 9551 3861 9551

$$
000 
WWUS53 KTOP 010427
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1027 PM CST WED FEB 28 2007

KSC031-139-010437-
/O.EXP.KTOP.TO.W.0006.000000T0000Z-070301T0430Z/
OSAGE-COFFEY-
1027 PM CST WED FEB 28 2007

...THE TORNADO WARNING FOR EXTREME NORTHEASTERN COFFEY AND
SOUTHEASTERN OSAGE COUNTIES WILL EXPIRE AT 1030 PM CST...

AT 1027 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM WITH THE POSSIBLE TORNADO HAD WEAKENED AND NO
LONGER APPEARED CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE
WEATHER...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3851 9573 3841 9573 3841 9551 3861 9551

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at Feb 28, 3:25 PM CST, 6 hours 17 minutes earlier.

Area forecast discussion, Feb 28, 3:25 PM CST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
325 PM CST WED FEB 28 2007

.DISCUSSION...

CONCERNS REMAIN SEVERE POTENTIAL EAST CENTRAL LATER TONIGHT AND THEN
SNOW FOR OVERNIGHT HOURS.

MOSTLY SUNNY SKIES ACROSS OUR AREA TODAY...AND TEMPERATURES HAVE
MIXED OUT INTO THE 60S MOST AREAS. UPPER TROF MOVING ACROSS THE
ROCKIES ATTM...AND ARE STARTING TO SEE RESPONSE IN SURFACE LOW
DEEPENING OVER THE TX PANHANDLE. WHILE SOME DEWPOINTS ALONG AND
SOUTH OF INTERSTATE 70 ARE HOLDING IN THE LOWER 40S...DRIER AIR HAS
PROGRESSED EASTWARD WITH DEWPOINTS IN THE 30S ACROSS MUCH OF
SOUTHERN KS. DEWPOINTS IN THE 40S AND 50S NOT FAR AWAY IN NE OK.

SURFACE LOW IS PROGGED TO DEEPEN AND MOVE ACROSS SOUTHERN
KANSAS...THEN LIFT INTO NORTHERN MO AND INTO IOWA. INVERTED TROF TO
SET UP ACROSS KANSAS THROUGH MIDNIGHT.  STILL THINK WE WILL SEE SOME
POOLING OF DEWPOINTS ALONG THIS TROF AS IT CONTINUES TO DEVELOP AND
DRAW OKLAHOMA DEWPOINTS NORTHWARD. COOLING ALOFT FROM ADVANCING
UPPER TROF WILL BRING COOLING OVER OUR CWA AROUND 0Z. AT THAT
TIME...THINK CAP WILL WEAKEN ENOUGH TO INITIATE STORMS IN OUR FAR SE
CWA...AND TO SUSTAIN ANY CONVECTION WHICH INITIATES FURTHER
SOUTHWARD. 06Z RUC IS CLOSE TO CURRENT THINKING WHERE S/SE FLOW WILL
DRAW MOISTURE AND STORMS NORTHWARD ALONG I70 CORRIDOR THROUGH THE
EVENING...THEN RUN INTO CONVERGENCE IN THE SURFACE TROF AS FRONT
PUSHES SOUTHWARD. WITH CAPES UP TO 1200 J/KG...AND 0-6KM SHEAR
RUNNING 50 KTS WITH SURFACE BASED CONVECTION...THINK WE WILL SEE
SOME SEVERE STORMS BEFORE MIDNIGHT.

NEXT CONSIDERATION IS SNOW FROM MIDNIGHT TO NOON THURSDAY. MID LEVEL
FREEZING MARK COMES INTO THE WESTERN CWA BY MIDNIGHT...THEN
PROGRESSES EASTWARD TOWARD TOP BY 12Z.  HAVE SPREAD SNOW AND BLOWING
SNOW EASTWARD...WITH A RAIN SNOW MIX AND RAIN OUT AHEAD.  THINK WE
WILL HAVE SOME LINGERING THUNDER 6-9Z ALONG AND SE OF I35.  AS UPPER
STORM GATHERS STRENGTH AND SFC LOW DEEPENS...SURFACE WINDS INCREASE
TO SUSTAINED 20 MPH WITH HIGHER GUSTS...AND WILL THEREFORE KEEP THE
SN/BLSN ADVISORY.  WINDOW FOR SNOWFALL IS TIGHT...BUT STRAIGHT
CONVERSIONS 10/1 OF QPF TO SNOW SHOULD BRING ADVISORY NUMBERS ACROSS
THE NORTHERN COUNTIES. BETTER QVECTOR CONVERGENCE...SATURATED
PV...AND TROWAL FEATURES NOT COMING TOGETHER OVER OUR AREA FOR HEAVY
SNOW...ALTHOUGH SOME FRONTOGENESIS WILL LIKELY BRING SOME LOCALLY
HIGHER AMOUNTS. WILL GO WITH 2-5 IN THE NORTHERN 2 TIERS OF COUNTIES
AT THIS TIME. IF SYSTEM SLOWS OR STARTS TO DEEPEN FASTER...WILL NEED
TO BE SHIFTED.

WINDS WILL REMAIN WESTERLY THURSDAY ACROSS THE CWA AND INCREASE FROM
THE WEST/NORTHWEST FRIDAY INTO SATURDAY MORNING. THIS WILL LIKELY
KEEP LOWS THURSDAY NIGHT UP FROM WHAT THEY OTHERWISE WOULD BE
(ESPECIALLY NORTHERN CWA WHERE SNOWCOVER EXPECTED TO BE DEEPEST)
WITH LOWS MAINLY IN THE LOW TO MID 20S.  ANOTHER SHORTWAVE LOBE WILL
SWING SOUTHEAST ACROSS THE AREA ON THE BACKSIDE OF UPPER LOW STILL
OVER THE GREAT LAKES. AS THIS OCCURS...NOT ONLY WILL THE WINDS
INCREASE...BUT ALSO THE CHANCE FOR SNOW FLURRIES/VERY LIGHT SNOW
NORTH/NORTHEAST CWA WITH THE PASSAGE OF THE TROUGH. HAVE ADDED A
CHANCE FOR FLURRIES FAR NORTH/NORTHEAST FRIDAY NIGHT/EARLY SATURDAY
TO ACCOUNT FOR THIS...BUT EXPECT THE EVENT TO REMAIN LIGHT. THIS
WILL ALSO BRING A REINFORCING PUSH OF COOLER AIR AND CLOUDS INTO THE
AREA AS WELL. EXPECT HIGHS SATURDAY TO BE NEARLY THE SAME OR
SLIGHTLY COOLER THAN FRIDAY MOST AREAS.

AS CWA TRANSITIONS FROM NORTHWEST FLOW TO A MORE ZONAL FLOW BY THE
END OF THE WEEKEND WITH UPSTREAM RIDGING...TEMPERATURES WILL BEGIN
TO MODERATE AS 850 FLOW BECOMES MORE WESTERLY AND 850 TEMPS INCREASE
RAPIDLY LATE SUNDAY INTO MONDAY. THIS IN COMBINATION WITH MORE
SUNSHINE SHOULD HELP PUSH HIGHS SUNDAY INTO THE UPPER 40S TO LOWER
50S THEN MAINLY THE LOW TO MID 50S ON MONDAY...THEN GENERALLY 55 TO
60 TUESDAY AND WEDNESDAY.  MOISTURE AND FORCING APPEAR WILL BE
LIMITED SUNDAY INTO THE MIDDLE OF NEXT WEEK...SO WILL CONTINUE WITH
A DRY FCST.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
SNOW AND BLOWING SNOW ADVISORY FROM MIDNIGHT TONIGHT UNTIL 12 PM CST
THURSDAY KSZ008>012-020>023-034.

&&
Hazardous weather outlook, Feb 28, 7:21 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
721 PM CST WED FEB 28 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-020130-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
721 PM CST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE WEATHER TO INCLUDE TORNADOES WILL MOVE ACROSS PARTS OF EAST
CENTRAL AND NORTHEAST THROUGH THE EVENING HOURS INTO THE EARLY MORNING
HOURS THURSDAY. THE SEVERE WEATHER SHOULD BE GENERALLY EAST OF A
HERINGTON TO HIAWATHA LINE. HAIL ONE INCH OR LARGER AND WIND GUSTS
OVER 58 MPH ARE LIKELY.

A STRONG LOW PRESSURE ARE OVER WESTERN OKLAHOMA WILL MOVE
NORTHEAST INTO NORTHWEST MISSOURI OVERNIGHT. MOIST UNSTABLE AIR
AHEAD OF THIS FEATURE WILL BRING THE THREAT FOR SEVERE WEATHER.
TOWARDS MIDNIGHT THROUGH THE OVERNIGHT HOURS COLDER AIR WILL
FOLLOW IN THE WAKE OF THE LOW AND TURN THE RAIN TO SNOW.
TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 4 INCHES WILL BE POSSIBLE
OVERNIGHT GENERALLY ALONG AND NORTH OF A LINE FROM ABILENE TO
HOLTON...WITH THE HEAVIER TOTALS FORECAST ALONG THE NEBRASKA
BORDER. IN ADDITION...STRONG NORTHWEST WINDS WILL RESULT IN
BLOWING SNOW ACROSS FAR NORTHERN KANSAS. SNOW AND BLOWING SNOW
ADVISORIES ARE IN EFFECT FROM MIDNIGHT INTO THE MORNING HOURS
THURSDAY FOR PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL LINGER THROUGH THE MORNING HOURS THURSDAY BUT
ACCUMULATIONS SHOULD BE MINOR. TOTAL SNOWFALL SHOULD RANGE FROM 2
TO 5 INCHES. SNOW AND BLOWING SNOW ADVISORIES WILL CONTINUE
HOWEVER FOR PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS DURING THE
MORNING...AS WIND GUSTS TO AROUND 35 MPH WILL CREATE AREAS OF
REDUCED VISIBILITIES AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED INTO THE EARLY MORNING HOURS FOR SEVERE STORMS
GENERALLY ALONG AND SOUTHEAST OF HERINGTON TO HIAWATHA LINE.
ALSO SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN TOPEKA.

In the hours before

Local storm report, Feb 28, 8:32 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
832 PM CST WED FEB 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             OTTAWA                  38.62N 95.27W
02/28/2007  E1.00 INCH       FRANKLIN           KS   TRAINED SPOTTER

&&

PHILLIPS
Special weather statement, Feb 28, 9:04 PM CST, 38 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
904 PM CST WED FEB 28 2007

KSZ055-010345-
OSAGE-
904 PM CST WED FEB 28 2007

THROUGH 945 PM CST...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 30
MPH ACROSS OSAGE COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...WINDS UP TO 40 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD
BE AFFECTED BY THIS STORM INCLUDE MELVERN
LAKE...OLIVET...MELVERN...LYNDON...POMONA LAKE AND QUENEMO.

A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.
Local storm report, Feb 28, 9:28 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
928 PM CST WED FEB 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             4 E MELVERN             38.51N 95.56W
02/28/2007  E1.50 INCH       OSAGE              KS   TRAINED SPOTTER

            RETURNED TO RESIDENCE AT 920 PM AND PING PONG BALL SIZE
            HAIL STILL ON GROUND. EVENT TIME BASE ON OTHER REPORTS
            SAME STORM.

&&

BN
Local storm report, Feb 28, 9:32 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
932 PM CST WED FEB 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     HAIL             10 SW EMPORIA           38.30N 96.31W
02/28/2007  E0.88 INCH       LYON               KS   TRAINED SPOTTER

&&

PHILLIPS
Local storm report, Feb 28, 9:34 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
934 PM CST WED FEB 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HAIL             EMPORIA                 38.40N 96.18W
02/28/2007  E1.00 INCH       LYON               KS   TRAINED SPOTTER

            WESTSIDE OF EMPORIA

&&

BN
Local storm report, Feb 28, 9:37 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
937 PM CST WED FEB 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     TSTM WND GST     5 S EMPORIA             38.33N 96.18W
02/28/2007  E60 MPH          LYON               KS   ASOS

            60 MPH WIND GUST AT EMPORIA AIRPORT

&&

PHILLIPS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:22 PM CSTSevere Thunderstorm WarningTOPCoffey, Franklin, Osage38 min
Feb 28, 6:34 PM CSTTornado WarningTOPAnderson, Coffey26 min
Feb 28, 6:55 PM CSTTornado WarningTOPAnderson42 min
Feb 28, 7:02 PM CSTSevere Thunderstorm WarningTOPDouglas28 min
Feb 28, 7:36 PM CSTSevere Thunderstorm WarningTOPCoffey, Franklin, Osage39 min
Feb 28, 8:00 PM CSTTornado WarningTOPFranklin45 min
Feb 28, 8:23 PM CSTTornado WarningTOPFranklin37 min
Feb 28, 8:58 PM CSTFlash Flood WarningTOPCoffey, Franklin, Osage4 hr
Feb 28, 8:58 PM CSTFlash Flood WarningTOPCoffey, Franklin, Osage4 hr
Feb 28, 9:17 PM CSTSevere Thunderstorm WarningTOPLyon43 min
Feb 28, 9:53 PM CSTSevere Thunderstorm WarningTOPOsage52 min
Feb 28, 10:25 PM CSTSevere Thunderstorm WarningTOPFranklin50 min
Feb 28, 11:15 PM CSTSevere Thunderstorm WarningTOPDouglas, Franklin30 min
Mar 1, 10:32 AM CSTWind AdvisoryTOPClay, Cloud, Dickinson, Ottawa, Republic, Washington4 hr

Nearby

Tornado Warnings in Kansas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.